MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1804300-08
Medical Device Problem Codes Material Rupture (1546); Improper or Incorrect Procedure or Method (2017); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/15/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the circumflex coronary artery with no calcification and no tortuosity.The 3.0x08 xience skypoint stent delivery system (sds) was advanced to the lesion and then prepped.Inflation was attempted.The balloon was able to get to 16 atmospheres after one inflation; however, the device was not holding pressure and a rupture was noted.The stent was 90% deployed.A non-compliant (nc) balloon was used for post-dilatation to complete deployment of the stent.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: device code 2017 clarifier: incorrect prep.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no similar incidents from this lot.The investigation was unable to determine a conclusive cause for the reported difficulties.The reported treatment appears to be related to operational context of the procedure.It was reported xience skypoint stent delivery system (sds) was advanced to the lesion and then prepped, and then inflation was attempted.It should be noted that the xience skypoint everolimus eluting coronary stent system instruction for use states: while introducing the delivery system into the vessel, do not induce negative pressure on the delivery system.This may cause dislodgement of the stent from the balloon.In this case, it does not appear the instruction for use (ifu) deviation related to incorrect stent preparation contributed to the reported difficulties.There is no indication of a product quality issue with respect to manufacture, design, or labeling.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the circumflex coronary artery with no calcification and no tortuosity.The 3.0x08 xience skypoint stent delivery system (sds) was advanced to the lesion and then prepped, and then inflation was attempted.The balloon was able to get to 16 atmospheres after one inflation; however, the device was not holding pressure and a rupture was noted.The stent was 90% deployed.A non-compliant (nc) balloon was used for post-dilatation to complete deployment of the stent.There were no adverse patient effects and there was no clinically significant delay in the procedure.No additional information was provided.

Brand Name
XIENCE SKYPOINT DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 3005718570 (P099)
cashel road
clonmel tipperary
EI  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key17671692
Report Number2024168-2023-09575
Device Sequence Number6434965
Product Code NIQ
UDI-Device Identifier08717648233210
UDI-Public08717648233210
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/04/2026
Device Catalogue Number1804300-08
Device Lot Number3041341
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/15/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date09/01/2023
Supplement Report FDA Received Date10/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NON-COMPLIANT (NC) BALLOON
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown